Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 59, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 22, 2021, 9:18 PM CDT for Jefferson County, Saline County, Seward County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2021, 9:18 PM CDT (02:18 UTC)
- Expired
- Jun 22, 2021, 9:44 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jefferson County, NE, Saline County, NE, Seward County, NE
The radar
The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:18 PM CDT | HAIL 1.25 | 3 W Friend, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
106
WUUS53 KOAX 230218
SVROAX
NEC095-151-159-230300-
/O.NEW.KOAX.SV.W.0059.210623T0218Z-210623T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
918 PM CDT Tue Jun 22 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
South central Seward County in southeastern Nebraska...
North central Jefferson County in southeastern Nebraska...
Saline County in southeastern Nebraska...
* Until 1000 PM CDT.
* At 918 PM CDT, a severe thunderstorm was located over Friend, or 20
miles southeast of York, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Western around 950 PM CDT.
Other locations impacted by this severe thunderstorm include Swan
Creek Reservoir Number 2, Swanton, 11 Miles West Of Wilber, Tobias,
Willard Meyer Recreation Area and Swan Creek Wildlife Management
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4046 9737 4069 9737 4075 9720 4035 9693
4034 9735
TIME...MOT...LOC 0218Z 334DEG 32KT 4064 9734
HAIL...1.50IN
WIND...60MPH
$$
DEE3 follow-up statements
885
WWUS53 KOAX 230226
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
926 PM CDT Tue Jun 22 2021
NEC095-151-159-230300-
/O.CON.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Seward NE-Jefferson NE-Saline NE-
926 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTH CENTRAL SEWARD...NORTH CENTRAL JEFFERSON AND SALINE
COUNTIES...
At 926 PM CDT, a severe thunderstorm was located near Friend, or 24
miles southeast of York, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Western around 950 PM CDT.
Other locations impacted by this severe thunderstorm include Swan
Creek Reservoir Number 2, Swanton, 11 Miles West Of Wilber, Tobias,
Willard Meyer Recreation Area and Swan Creek Wildlife Management
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4046 9737 4069 9737 4075 9720 4035 9693
4034 9735
TIME...MOT...LOC 0226Z 334DEG 30KT 4059 9731
HAIL...1.50IN
WIND...60MPH
$$
DEE744
WWUS53 KOAX 230236
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
936 PM CDT Tue Jun 22 2021
NEC159-230245-
/O.CAN.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Seward NE-
936 PM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEWARD COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4046 9737 4067 9736 4069 9720 4035 9693
4034 9735
TIME...MOT...LOC 0235Z 336DEG 31KT 4051 9728
$$
NEC095-151-230300-
/O.CON.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Jefferson NE-Saline NE-
936 PM CDT Tue Jun 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL JEFFERSON AND SALINE COUNTIES...
At 935 PM CDT, a severe thunderstorm was located 5 miles east of
Milligan, or 29 miles southeast of York, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Western around 950 PM CDT.
Other locations impacted by this severe thunderstorm include Swan
Creek Reservoir Number 2, Swanton, 11 Miles West Of Wilber, Tobias,
Willard Meyer Recreation Area and Swan Creek Wildlife Management
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4046 9737 4067 9736 4069 9720 4035 9693
4034 9735
TIME...MOT...LOC 0235Z 336DEG 31KT 4051 9728
HAIL...1.50IN
WIND...60MPH
$$
DEE234
WWUS53 KOAX 230244
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
944 PM CDT Tue Jun 22 2021
NEC095-151-230254-
/O.CAN.KOAX.SV.W.0059.000000T0000Z-210623T0300Z/
Jefferson NE-Saline NE-
944 PM CDT Tue Jun 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON AND
SALINE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4046 9737 4067 9736 4069 9720 4035 9693
4034 9735
TIME...MOT...LOC 0242Z 334DEG 32KT 4043 9723
$$
DEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:23 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 22, 6:23 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 623 PM CDT Tue Jun 22 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 333 PM CDT Tue Jun 22 2021 Tonight... We still anticipate the chance for one or two strong storms this afternoon/evening across portions of northeast Nebraska capable of large hail and locally damaging wind. The region remains under fast northwesterly flow both in the mid and upper levels with the nose of a 300mb jet streak approaching northeastern Nebraska this afternoon. In the mid-levels, CAMs continue to indicate some moist advection spreading eastward this afternoon. At the surface, a weak low continues to try to develop across north-central Nebraska with a very subtle surface boundary extending eastward across northeast Nebraska where we would expect surface dewpoints to pool somewhat. We are really lacking the moisture with current surface dewpoints only in the upper 50s to low 60s in that region. We are also missing a plume of steep mid-level lapse rates but with enough heating this afternoon, we should be able to spawn a few strong storms before dark which should drive southeastward before fizzling out once we lose the daytime heating. These few storms could be capable of large hail and locally damaging wind gusts. Wednesday and Wednesday night... Upper level heights will build overhead during the day with temperatures on the rise across the region. High temperatures across our far northern counties along the SD border may reach 100 with highs in the 90s across much of the area. Convection is forecast to develop over the High Plains Wednesday evening and spread eastward into eastern Nebraska aided by a strengthening low-level jet. Thursday and Thursday night... MCS activity aided by the nose of a veered nocturnal low-level jet may still be rolling through the southeastern CWA by daybreak. This could leave a few remnant boundaries across the area through the day. The location of these will be key to potential for severe storms Thursday afternoon as a series of mid-level shortwaves drift east across the Missouri River Valley. A surface low over western Kansas by afternoon is forecast to lift northeast into the forecast area through the evening hours where storms should be able to focus and quickly become severe. These would likely continue into the evening hours as a veered 50+ kt low-level jet kicks in. Weekend into early next week... A mid/upper-level trough axis is forecast over the region during this time-period with amplified ridging over the northern Rockies. This should favor a relatively cool/wet pattern. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 621 PM CDT Tue Jun 22 2021 Thunderstorms affecting the TAF sites through about 04z. And LLWS 04-13z with winds at 2000' from the southwest 40-45 knots. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Kern AVIATION...DeWald
Hazardous weather outlook, Jun 22, 3:45 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Tue Jun 22 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Wednesday A few isolated strong thunderstorms, some of which may be severe, are possible through 10 PM. This will be mainly north of a David City to Bellevue to Red Oak line. The most intense storms will be capable of hail up to golfball size and locally damaging wind gusts across northeast Nebraska. .DAYS TWO THROUGH SEVEN...Wednesday night through Tuesday On Wednesday night, a complex of thunderstorms may move into the area from the west with a risk for strong wind gusts. Additional strong to potentially severe thunderstorms may occur on Thursday into Thursday night. Other non-severe storms are possible from Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 22, 7:28 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
728 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 2 WSW MONROE 41.46N 97.64W
06/22/2021 E1.75 INCH PLATTE NE PUBLIC
HAIL COULD BE EVEN BIGGER. ONGOING.
&&
DEWALDLocal storm report, Jun 22, 7:48 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
748 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 3 SSE MONROE 41.43N 97.57W
06/22/2021 M1.00 INCH PLATTE NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Jun 22, 8:00 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
800 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 5 W MONROE 41.47N 97.70W
06/22/2021 E1.00 INCH PLATTE NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Jun 22, 8:04 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
804 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 3 W DUNCAN 41.40N 97.54W
06/22/2021 E1.50 INCH PLATTE NE PUBLIC
HAIL LASTED ABOUT 10 MINUTES.
&&
DEWALDSpecial weather statement, Jun 22, 8:59 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
859 PM CDT Tue Jun 22 2021
NEZ065-078-230230-
Seward NE-Saline NE-
859 PM CDT Tue Jun 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEWARD AND SALINE
COUNTIES UNTIL 930 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near
Beaver Crossing, or 13 miles southeast of York, moving southeast at
20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Friend around 910 PM CDT.
Western around 925 PM CDT.
Other locations impacted by this storm include Swan Creek Reservoir
Number 2, Swanton, Goehner, Tobias, Swan Creek Wildlife Management
Area, Blue River State Recreation Area, 11 Miles West Of Wilber,
Cordova and Willard Meyer Recreation Area.
This includes Interstate 80 in Nebraska between mile markers 366 and
377.
LAT...LON 4035 9736 4053 9737 4087 9736 4089 9716
4035 9692
TIME...MOT...LOC 0158Z 335DEG 54KT 4077 9737
DEELocal storm report, Jun 22, 9:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
905 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG 2 WSW MONROE 41.46N 97.64W
06/22/2021 PLATTE NE EMERGENCY MNGR
WIDESPREAD TREE DAMAGE. POWER LINES BLOWN
DOWN. SHED DESTROYED. SEMI BLOWN OVER.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:17 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| Jun 22, 7:28 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 19 min |
| Jun 22, 7:41 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 15 min |
| Jun 22, 8:59 PM CDT | Special Weather Statement | OAX | Saline | 31 min |
| Jun 22, 10:01 PM CDT | Areal Flood Advisory | OAX | Boone, Platte | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.